MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF74, KII 12X100 FIOS Z-THR HN 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF74
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: [translation]: difficulties inserting the laparo trocar into the abdomen because the tip of the obturator is not compliant (curved).Impossible to access the abdominal wall.Change of trocar.Intervention: change of trocar.Patient status: no patient injury has been reported.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a broken fragment.Visual inspection confirmed the complainant's experience of a bent obturator tip, as the fragment returned was identified to be the obturator tip and was bent.Based on the description of the event and condition of the returned unit, it is possible that the obturator tip bent due to coming in contact with a hard surface or anatomical structure during insertion.However, the exact root cause of the bent obturator tip is unknown.The obturator tip likely fractured as a result of prolonged lipid exposure while in transit back to applied medical.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.This event was reported based on the initial observation of the fractured obturator tip on the returned unit.However, based on further evaluation of the returned unit, applied medical determined that this event is not reportable as a bent obturator tip is unlikely to cause or contribute to death or serious injury.The bent obturator tip is unlikely to particulate and would likely be removed from further usage by the user.
 
Event or Problem Description
Procedure performed: unknown.Event description: [translation].Difficulties inserting the laparo trocar into the abdomen because the tip of the obturator is not compliant (curved).Impossible to access the abdominal wall.Change of trocar.Intervention: change of trocar.Patient status: no patient injury has been reported.

Brand Name
CTF74, KII 12X100 FIOS Z-THR HN 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key15818755
Report Number2027111-2022-00824
Device Sequence Number7133265
Product Code GCJ
UDI-Device Identifier00607915123710
UDI-Public(01)00607915123710(17)250320(30)01(10)1445096
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Model NumberCTF74
Device Catalogue Number1445096
Device Lot Number1445096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown